Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/840

Title: Generic twistless bifurcations
Authors: Dullin, Holger R.
Meiss, J.D.
Sterling, D.G.
Keywords: twist maps
Hamiltonian systems
tripling bifurcation
reconnection bifurcation
normal forms
Abelian integrals
Issue Date: 1999
Abstract: We show that in the neighborhood of the tripling bifurcation of a periodic orbit of a Hamiltonian flowor of a fixed point of an areapreserving map, there is generically a bifurcation that creates a “twistless” torus. At this bifurcation, the twist, which is the derivative of the rotation number with respect to the action, vanishes. The twistless torus moves outward after it is created and eventually collides with the saddle-center bifurcation that creates the period three orbits. The existence of the twistless bifurcation is responsible for the breakdown of the nondegeneracy condition required in the proof of the KAM theorem for flows or the Moser twist theorem for maps. When the twistless torus has a rational rotation number, there are typically reconnection bifurcations of periodic orbits with that rotation number.
Description: This is a pre-print. The definitive version: DULLIN, H.R., MEISS, J.D., STERLING, D., 2000. Generic twistless bifurcations. Nonlinearity, 13 (1), pp.203-224, is available at: http://www.iop.org/EJ/journal/Non.
URI: https://dspace.lboro.ac.uk/2134/840
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
99-38.pdf473.04 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.